Alert archive / California / Gale Warnings in 2019

Gale Warning 14, NWS Eureka, CA

April 5, 2019

NWS Eureka, CA issued this gale warning at Apr 5, 2019, 11:06 AM PDT. It took effect at Apr 6, 2019, 4:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2019, 11:06 AM PDT (18:06 UTC)
In effect from
Apr 6, 2019, 4:00 AM PDT
Expired
Apr 6, 2019, 9:16 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

181 
WHUS76 KEKA 051806
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1106 AM PDT Fri Apr 5 2019

PZZ470-060215-
/O.EXP.KEKA.GL.W.0013.000000T0000Z-190405T1800Z/
/O.EXB.KEKA.SC.Y.0042.000000T0000Z-190406T1100Z/
/O.NEW.KEKA.GL.W.0014.190406T1100Z-190406T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1106 AM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PDT SATURDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM PDT SATURDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 4 AM to 1 PM PDT Saturday. A Small Craft
Advisory has also been issued. This Small Craft Advisory is in
effect until 4 AM PDT Saturday. 

* WINDS...S winds diminish this afternoon then strengthen again to
  25 to 30 kt with gusts to 40 kt by early tomorrow morning.

* WAVES...S building to 7 to 8 feet at 7 seconds this morning,
  then short periods weakening slightly this afternoon as a solid
  west swell fills in later tonight. Combined seas 16 to 17 ft by
  tomorrow morning. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-060215-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-190405T1800Z/
/O.NEW.KEKA.SC.Y.0043.190405T2300Z-190408T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1106 AM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PDT SUNDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 4 PM this afternoon to 10 PM
PDT Sunday. 

* WINDS...S winds strengthen tomorrow morning to 15 to 10 kt with
  gusts to 25 kt.

* SEAS...S building to 6 to 8 ft at 7 seconds, then subsiding in
  this afternoon. More S short periods tomorrow morning with
  another front, plus W swell building this afternoon, peaking 
  tomorrow morning for combined seas of 15 to 17 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-052100-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-190405T2100Z/
Pt St George to Cape Mendocino out 10 nm-
1106 AM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS...S 15 to 25 kt diminishing this afternoon. Strongest 
  winds near Cape Mendocino and Point Saint George. 

* WAVES...S building to 7 to 8 feet at 7 seconds this morning, 
  then subsiding in the afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
5 follow-up statements
567 
WHUS76 KEKA 052103
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
203 PM PDT Fri Apr 5 2019

PZZ450-060515-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-190405T2100Z/
/O.NEW.KEKA.SC.Y.0044.190406T0500Z-190408T0500Z/
Pt St George to Cape Mendocino out 10 nm-
203 PM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PDT SUNDAY...


The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 10 PM this evening to 10 PM PDT
Sunday. 

* WINDS...S increasing to 15 to 25 kt with gusts to 30 kt by
  Saturday morning. Strongest winds near Cape Mendocino and Point
  Saint George.

* WAVES...S building to 7 to 8 feet at 7 seconds, plus Westerly
  building to 15 ft at 16 sec by Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-060515-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-190406T1100Z/
/O.CON.KEKA.GL.W.0014.190406T1100Z-190406T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
203 PM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PDT
SATURDAY...

* WINDS...S winds diminish this afternoon then strengthen again 
  to 25 to 30 kt with gusts to 40 kt by early tomorrow morning. 

* WAVES...S building to 7 to 8 feet at 7 seconds this morning, 
  then short periods weakening slightly this afternoon as a 
  solid west swell fills in later tonight. Combined seas 16 to 
  17 ft by tomorrow morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-060515-
/O.CON.KEKA.SC.Y.0043.190405T2300Z-190408T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
203 PM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S winds strengthen tomorrow morning to 15 to 20 kt with
  gusts to 25 kt, strongest near Cape Mendocino and Point Arena. 

* SEAS...S short periods tomorrow morning build with front, plus W
  swell building tonight, both peaking tomorrow morning for 
  combined seas of 15 to 17 ft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
350 
WHUS76 KEKA 060352
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
852 PM PDT Fri Apr 5 2019

PZZ470-061200-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-190406T1100Z/
/O.CON.KEKA.GL.W.0014.190406T1100Z-190406T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
852 PM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PDT
SATURDAY...

* WINDS...S winds diminish this afternoon then strengthen again 
  to 25 to 30 kt with gusts to 40 kt by early tomorrow morning. 

* WAVES...S building to 7 to 8 feet at 7 seconds this morning, 
  then short periods weakening slightly this afternoon as a 
  solid west swell fills in later tonight. Combined seas 16 to 
  17 ft by tomorrow morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-061200-
/O.CON.KEKA.SC.Y.0044.190406T0500Z-190408T0500Z/
Pt St George to Cape Mendocino out 10 nm-
852 PM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 10 PM this evening to 10 PM PDT
Sunday.

* WINDS...S increasing to 15 to 25 kt with gusts to 30 kt by 
  Saturday morning. Strongest winds near Cape Mendocino and 
  Point Saint George. 

* WAVES...S building to 7 to 8 feet at 7 seconds, plus Westerly 
  building to 15 ft at 16 sec by Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-061200-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-190408T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
852 PM PDT Fri Apr 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S winds strengthen tomorrow morning to 15 to 20 kt 
  with gusts to 25 kt, strongest near Cape Mendocino and Point 
  Arena. 

* SEAS...S short periods tomorrow morning build with front, plus 
  W swell building tonight, both peaking tomorrow morning for 
  combined seas of 15 to 17 ft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
244 
WHUS76 KEKA 060940
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
240 AM PDT Sat Apr 6 2019

PZZ470-061745-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-190406T1100Z/
/O.CON.KEKA.GL.W.0014.190406T1100Z-190406T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
240 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

* WINDS...S increasing to to 25 to 30 kt with a few gusts to 45 kt
  this morning. These will diminish this afternoon and increase
  again tonight to 20 to 30 KT.

* WAVES...S building to 8 to 11 feet at 9 seconds this morning,
  then short periods weakening slightly this afternoon. A west
  swell is filling this morning peaking around 16 feet at 18
  seconds this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-061745-
/O.CON.KEKA.SC.Y.0044.000000T0000Z-190408T0500Z/
Pt St George to Cape Mendocino out 10 nm-
240 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S increasing to 15 to 25 kt with gusts to 30 kt this
  morning. Strongest winds near Point Saint George. These will
  diminish this afternoon and increase again tonight to 15 to 25
  KT.

* WAVES...S building to 7 to 8 feet at 7 seconds, plus Westerly
  building to 15 ft at 17 sec this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-061745-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-190408T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
240 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S increasing this morning to 15 to 20 kt with gusts to
  25 kt, strongest near Cape Mendocino and Point Arena. These will
  diminish this afternoon and increase again tonight to 15 to 25
  KT.

* SEAS...S building to 5 to 8 feet at 6 seconds, plus Westerly
  building to 15 ft at 17 sec this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
726 
WHUS76 KEKA 061051
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
351 AM PDT Sat Apr 6 2019

PZZ470-061900-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-190406T1100Z/
/O.CON.KEKA.GL.W.0014.190406T1100Z-190406T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
351 AM PDT Sat Apr 6 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

* WINDS...S increasing to to 25 to 30 kt with a few gusts to 45 
  kt this morning. These will diminish this afternoon and 
  increase again tonight to 20 to 30 KT. 

* WAVES...S building to 8 to 11 feet at 9 seconds this morning, 
  then short periods weakening slightly this afternoon. A west 
  swell is filling this morning peaking around 16 feet at 18 
  seconds this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-061900-
/O.CON.KEKA.SC.Y.0044.000000T0000Z-190408T0500Z/
Pt St George to Cape Mendocino out 10 nm-
351 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S increasing to 15 to 25 kt with gusts to 30 kt this 
  morning. Strongest winds near Point Saint George. These will 
  diminish this afternoon and increase again tonight to 15 to 25 
  KT. 

* WAVES...S building to 7 to 8 feet at 7 seconds, plus Westerly 
  building to 15 ft at 17 sec this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-061900-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-190408T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
351 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S increasing this morning to 15 to 20 kt with gusts to 
  25 kt, strongest near Cape Mendocino and Point Arena. These 
  will diminish this afternoon and increase again tonight to 15 
  to 25 KT. 

* SEAS...S building to 5 to 8 feet at 6 seconds, plus Westerly 
  building to 15 ft at 17 sec this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
988 
WHUS76 KEKA 061616
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
916 AM PDT Sat Apr 6 2019

PZZ470-070030-
/O.CAN.KEKA.GL.W.0014.000000T0000Z-190406T2000Z/
/O.EXA.KEKA.SC.Y.0043.000000T0000Z-190408T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
916 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 10 PM PDT Sunday. The Gale
Warning has been cancelled. 

* WINDS...S increasing this morning to 15 to 20 kt with gusts to 
  25 kt, strongest near Cape Mendocino and Point Arena. These 
  will diminish this afternoon and increase again tonight to 15 
  to 25 KT. 

* SEAS...S building to 5 to 8 feet at 6 seconds, plus Westerly 
  building to 15 ft at 17 sec this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-070030-
/O.CON.KEKA.SC.Y.0044.000000T0000Z-190408T0500Z/
Pt St George to Cape Mendocino out 10 nm-
916 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S increasing to 15 to 25 kt with gusts to 30 kt this 
  morning. Strongest winds near Point Saint George. These will 
  diminish this afternoon and increase again tonight to 15 to 25 
  KT. 

* WAVES...S building to 7 to 8 feet at 7 seconds, plus Westerly 
  building to 15 ft at 17 sec this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-070030-
/O.CON.KEKA.SC.Y.0043.000000T0000Z-190408T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
916 AM PDT Sat Apr 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT
SUNDAY...

* WINDS...S increasing this morning to 15 to 20 kt with gusts to 
  25 kt, strongest near Cape Mendocino and Point Arena. These 
  will diminish this afternoon and increase again tonight to 15 
  to 25 KT. 

* SEAS...S building to 5 to 8 feet at 6 seconds, plus Westerly 
  building to 15 ft at 17 sec this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 5, 4:24 AM PDT, 6 hours 42 minutes earlier.

Area forecast discussion, Apr 5, 4:24 AM PDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
424 AM PDT Fri Apr 5 2019

.SYNOPSIS...Episodes of rain and breezy weather conditions are
expected through early next week.

&&

.DISCUSSION...Mostly light rain or scattered showers have been
occurring through the night ahead of an offshore front. Most
automated gages reported less than a tenth of an inch in the last
12 hours with Eureka recording only a trace. A few sites, such as
the Cooskie Mountain RAWS in the King Range and several RAWS in NE
Trinity county like Bonanza King and Trinity Guard Station,
reported over an inch of rain in the last 12 hrs.

An offshore front will progress across the region this morning
bringing an uptick in rain coverage with greater amounts expected
for the coastal plain and interior valleys. Southerly downslope
flow off the King Range will severely reduce the rain amounts for
the Eureka area per the higher resolution mesoscale models. It
appears the rain will not last long today with satellite imagery
showing a cloud free region following the front offshore. The cold
air cumulus cloud field indicative of instability and showers
will track well offshore to our NW today. Elevated convection may
develop this morning over the coastal waters and near the ORCA
border with the passage of a mid level shortwave trough, however.
Once this shortwave ejects northeastward, expect very little in
the way of showers this evening. Another shortwave trough is
expected to progress into the ridge late tonight into Saturday
morning, resulting in an increase in showers with non-impactful
snow generally above 5000-6000 feet.

Broad ridging aloft will start to develop Saturday afternoon and
overall the rain showers will start to wind down across much of
the forecast area by the evening. However, a long fetch of high
precipitable water (over 1 inch) will start to feed up from the
southwest in advance of the next frontal system. Even though most
of the forecast area may end up being mild, dry and cloudy
Saturday night, rain will probably start to return for at least
Del Norte county, with heavy rain possible for Sunday/Sunday
night. A prolonged period of light/moderate rain will start to
spread southward and eastward across the remainder of the forecast
area Sunday night and Monday. Forecast uncertainty with the
duration of heavy rain start to arise Sunday night. There is a
possibility for minor flooding as we head into Monday if prolonged
heavy rain remains over Del Norte county. That threat will be
reduced if the plume moves southward and weakens as the
deterministic models indicate. This will need to monitored over
the next couple of days, though rapid rises on the Smith River is
not too unusual even for mid April. Snow levels will remain high
through the brunt of this rain events (above 6000-8000 ft). Thus
no winter weather impacts are expected for our mountain passes
until Tue and Wed after trough passage and colder/more unstable
air arrives.

&&

.AVIATION...A strong cold front approaching the coast has started to
increase the winds at the coastal sites, however they are increasing
slower than previously expected. This has lowered confidence in how
high the winds will get, but will continue with the going forecast
forecast. The rain as the front moves through may lower conditions
to MVFR or IFR at times, but confidence is low on the duration and
timing of this. There is a small chance that we could see a
thunderstorm or two as this passes, but confidence is low on this as
well. This afternoon conditions are expected to clear out with only
a few lingering showers around. Late tonight into Saturday morning
another system will bring some light rain to the area and increased
winds. MKK

&&

.MARINE...Southerly winds are building in ahead of a cold front this
morning. Waves are still only around 5 to 7 feet with a combination
of short period waves and a 14 second swell. Winds are expected to
peak this morning as the front crosses the waters with near gale to
gale force gusts. These will quickly come to an end this afternoon
behind the front. The short period waves should diminish quickly,
however a solid west swell quickly moves across the waters in their
place late this afternoon. This swell will build to 9 to 11 feet at
13 seconds this evening.

Tonight into Saturday another boundary moves through the area
bringing stronger winds. In general this looks weaker than today,
but the 06Z GFS shows stronger winds. Winds may need to be increased
with this if additional models show a similar solution.

Saturday another swell builds into the waters. This will have a much
longer period. Saturday morning this wave is expected to be around
14 feet at 18 seconds. This is expected to bring surf of around 20
to 22 feet and a high surf advisory may be needed. This will be
borderline so will hold off on issuing it at this point.

Sunday into early next week another round of southerly winds is
expected to bring increased southerly winds although confidence is
low on exactly how strong they will be. This will combine with the
previously mentioned swell as it moves in and diminishes. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 1 PM PDT this afternoon for CAZ101>106.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
	 2 PM PDT this afternoon for PZZ450.

     Small Craft Advisory until 5 AM PDT early this morning for
     PZZ470.

     Gale Warning until 11 AM PDT this morning for PZZ470.

     Small Craft Advisory until 11 AM PDT this morning for
	 PZZ455-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 5, 4:41 AM PDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
441 AM PDT Fri Apr 5 2019

CAZ107>113-061145-
Northern Trinity-Southern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
441 AM PDT Fri Apr 5 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101>106-061145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
441 AM PDT Fri Apr 5 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Wind Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy rain may result in localized ponding and perhaps small stream
flooding across Del Norte and northern Humboldt County between Sunday
and Monday night, and rapid main stem river rises between late
Sunday and Tuesday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:06 AM PDTSmall Craft AdvisoryEKA6 days
Apr 5, 2:03 PM PDTSmall Craft AdvisoryEKA5 days
Apr 5, 2:20 PM PDTWind AdvisoryEKADel Norte, Humboldt21 hr

Nearby

Gale Warnings in California, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.